Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 5:41 AM CDT for Goodhue County, Minnesota; Pierce County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 5:41 AM CDT (10:41 UTC)
- Expired
- Aug 11, 2016, 6:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted.
340
WWUS83 KMPX 111041
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CDT THU AUG 11 2016
MNZ078-WIZ024>026-111145-
GOODHUE-PEPIN-DUNN-PIERCE-
541 AM CDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOODHUE...
SOUTHWESTERN DUNN...PEPIN AND PIERCE COUNTIES THROUGH 645 AM CDT...
AT 540 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MIESVILLE TO RENOVA. MOVEMENT WAS
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RED WING...ELLSWORTH...PINE ISLAND...ZUMBROTA...DURAND...GOODHUE...
PEPIN...ELMWOOD...EAU GALLE...WELCH...PLUM CITY AND BAY CITY.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 101.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4475 9270 4482 9183 4460 9185 4460 9200
4458 9203 4447 9206 4441 9209 4445 9224
4445 9243 4437 9243 4436 9255 4420 9255
4420 9276 4421 9276
TIME...MOT...LOC 1040Z 278DEG 35KT 4462 9275 4372 9276
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:57 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 11, 3:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
357 AM CDT THU AUG 11 2016
.SHORT TERM...(Today and tonight)
Issued at 4 AM CDT Thu Aug 11 2016
The short term concerns remain hydro...and severe weather threat
through tonight.
Water vapor/IR imagery has secondary complex merging with last
evening convection producing mainly heavy rain and gusty winds.
Severe threat looks isolated for the morning. Dual pol storm total
showing wide swath of 2-8 inches of rain over much of the cwa.
Initial area developed along the outflow boundary from yesterdays
convection and merged with the incoming short wave trough. This
resulted in the heavier totals to develop out toward Kandiyohi and
Renville counties were totals ranged 6-8 inches.
Redevelopment of afternoon convection looks to fire mainly south of
the previous heavy rain area...more into south central Minnesota. We
did see the outflow boundary drop to the MN/IA border and will
remain the focus for tonights heavy rain threat. Most HIRES Cams
are showing next wave to focus over southern Minnesota tonight. We
will see high rainfall rates once again...but it appears this system
will be fairly progressive...exiting the area mainly after 06z. We
will maintain the morning flash flood watch and expand to include
most of the cwa and expire the northern portion at 15z. We will
continue the watch to the south and east through about 06z Fri.
Severe threat will exist into the evening as well...with damaging
winds...hail and torrential rain the main threats.
.LONG TERM...(Friday through Wednesday)
Issued at 4 AM CDT Thu Aug 11 2016
The long term still looks to bring benign and cooler weather
through the weekend, and then spotty precip chances with near to
above normal temperatures for next week.
In the wake of the cold front, Friday will bring cooler northwest
flow and overall dry conditions, expect for possibly a few
lingering showers and thunderstorms over west central Wisconsin.
Northwest flow will then prevail through the weekend as surface
high pressure builds across the Upper Midwest toward the Great
Lakes. This will translate to mostly clear skies, light winds,
and near-normal temperatures for the weekend.
The area of surface high pressure shifts east for next week, which
results in southerly flow becoming re-established. This will yield
a return to above normal temperatures. Meanwhile, fast-moving
westerly flow aloft will bring occasional bouts of showers and
thunderstorms. Therefore much of the extended forecast period will
be littered with 20-30 percent chances for precipitation...and
refined closer in time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016
Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.
KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.
MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
047>070-073>076.
&&
SHORT TERM...DWE
LONG TERM...LS
AVIATION...DWEHazardous weather outlook, Aug 11, 4:36 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT THU AUG 11 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 436 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ONGOING THIS MORNING WILL GRADUALLY MOVE OFF AND WEAKEN...BUT RE-DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT. A FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT FOR MUCH OF THE OUTLOOK AREA. A FEW STORMS COULD ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL LOW CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR NEXT WEEK. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.
In the hours before
Local storm report, Aug 11, 5:19 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM FLOOD 2 S WILLMAR 45.10N 95.04W
08/11/2016 KANDIYOHI MN LAW ENFORCEMENT
ROAD IMPASSABLE AT 1ST ST S AND 28TH AVE.
&&
JPCLocal storm report, Aug 11, 5:23 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
523 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM FLOOD 1 SE WILLMAR 45.11N 95.04W
08/11/2016 KANDIYOHI MN LAW ENFORCEMENT
ROAD IMPASSABLE AT SE 6TH ST AND WILLMAR
AVE.
&&
JPCLocal storm report, Aug 11, 5:25 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLOOD WILLMAR 45.12N 95.05W
08/11/2016 KANDIYOHI MN LAW ENFORCEMENT
2 SEPARATE WALL COLLAPSES, ONE IN NW WILLMAR
AND ANOTHER IN SW WILLMAR, DUE TO FLOODING.
&&
JPCLocal storm report, Aug 11, 5:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM FLOOD OLIVIA 44.78N 95.00W
08/11/2016 RENVILLE MN LAW ENFORCEMENT
MULTIPLE IMPASSABLE ROADS THROUGHOUT THE
CITY OF OLIVIA.
&&
JPCLocal storm report, Aug 11, 5:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM FLOOD MORTON 44.56N 94.98W
08/11/2016 RENVILLE MN LAW ENFORCEMENT
ONE REPORT OF A WALL COLLAPSE DUE TO
FLOODING.
&&
JPCSpecial weather statement, Aug 11, 5:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CDT THU AUG 11 2016
MNZ078-WIZ024>026-111145-
GOODHUE-PEPIN-DUNN-PIERCE-
541 AM CDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOODHUE...
SOUTHWESTERN DUNN...PEPIN AND PIERCE COUNTIES THROUGH 645 AM CDT...
AT 540 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MIESVILLE TO RENOVA. MOVEMENT WAS
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RED WING...ELLSWORTH...PINE ISLAND...ZUMBROTA...DURAND...GOODHUE...
PEPIN...ELMWOOD...EAU GALLE...WELCH...PLUM CITY AND BAY CITY.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 101.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4475 9270 4482 9183 4460 9185 4460 9200
4458 9203 4447 9206 4441 9209 4445 9224
4445 9243 4437 9243 4436 9255 4420 9255
4420 9276 4421 9276
TIME...MOT...LOC 1040Z 278DEG 35KT 4462 9275 4372 9276
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker | 3 hr |
| Aug 10, 7:18 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 42 min |
| Aug 10, 7:37 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 83 min |
| Aug 10, 7:53 PM CDT | Flash Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 3 hr |
| Aug 10, 8:08 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Aug 10, 8:11 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Renville | 3 hr |
| Aug 10, 8:44 PM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott, Washington | 3 hr |
| Aug 10, 10:11 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 12 hr |
| Aug 10, 11:05 PM CDT | Special Weather Statement | MPX | Nicollet, Redwood, Sibley | 85 min |
| Aug 11, 12:40 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 65 min |
| Aug 11, 12:49 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 41 min |
| Aug 11, 1:03 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Todd | 57 min |
| Aug 11, 1:53 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 52 min |
| Aug 11, 2:07 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Aug 11, 2:28 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 47 min |
| Aug 11, 2:42 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 63 min |
| Aug 11, 3:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stevens | 110 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 59 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Le Sueur, Rice, Steele, Waseca | 65 min |
| Aug 11, 3:18 PM CDT | River Flood Warning | MPX | Goodhue | 43 hr |
| Aug 10, 7:12 PM CDT | Special Weather Statement | MPX | Polk | 63 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 46 min |
| Aug 11, 6:04 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 116 min |
| Aug 11, 7:39 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 66 min |
Nearby
Special Weather Statements in Minnesota, 2016Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.